MAUDE Adverse Event Report: ZIMMER BIOMET, INC. PERSONA TIBIA CEMENTED 5 DEGREE STEMMED LEFT SIZE C; PROSTHESIS, KNEE

ZIMMER BIOMET, INC. PERSONA TIBIA CEMENTED 5 DEGREE STEMMED LEFT SIZE C; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Code Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Codes Failure of Implant (1924); Pain (1994); Ambulation or Postural Difficulties (2544); Insufficient Information (4580)
Date of Event 07/27/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Concomitant devices -psn asf ps 10mm ve l 6-9 cd ,catalog #: 42-5124-005-10 lot #: 63449757.The complainant has indicated that the product will not be returned to zimmer biomet for investigation, as the surgeon requested to give to patient.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that a patient recently presented with a collapsed and loosened tibial component and was revised.Attempts have been made but no further information is available at this time.
 
Event or Problem Description
It was reported that the initial left total knee arthroplasty was performed approximately four and a half years prior to revision.The patient did well for 4 years or so and only recently presented with pain and gait issues.X-rays noted significant findings of osteopenia, subsidence, radiolucency, and loosening.The tibia stem, tibial augment, and ps surface were exchanged.
 
Additional Manufacturer Narrative
This follow-up is being submitted to relay additional information.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up is being submitted to relay additional information.Updated: b4, b5, g3, g6, h1, h2, h3, h6, and h10.The results of the investigation are as follows: - no product was returned or pictures provided; visual and dimensional evaluations could not be performed.- review of the device history records identified no deviations or anomalies during manufacturing.- radiographs were provided and reviewed by a health care professional.Review of the available records identified the following: significant tibial component loosening with medial subsidence, osteopenia but no fracture seen, significant lucency at the cement hardware interface, and no device deficiency or anatomy concerns.- a definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
PERSONA TIBIA CEMENTED 5 DEGREE STEMMED LEFT SIZE C
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key12332770
Report Number0001822565-2021-02271
Device Sequence Number4712592
Product Code MBH
UDI-Device Identifier00889024471016
UDI-Public(01)00889024471016(17)260228(10)63277165
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
K172524
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2026
Device Model NumberN/A
Device Catalogue Number42532006401
Device Lot Number63277165
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 07/22/2021
Supplement Date Received by Manufacturer08/18/2021
10/19/2021
Initial Report FDA Received Date08/17/2021
Supplement Report FDA Received Date09/02/2021
11/07/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/15/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE.; UNKNOWN PALACOS CEMENT.
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexFemale
Patient Weight84 KG